Results 1 to 5 of 5

Thread: To the dr's today

  1. #1
    Join Date
    Jun 2008
    Posts
    61
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Wink To the dr's today

    Hi all just thought i'd vent a bit, hope it's ok....I have been really losing ground over the past year or so and finally after repeated high ESR usually around 100, and a history my rheumy diagnosed me with lupus last November.
    Today I saw her and my endo and I was determined to get off prednisone. Re weight gain and feeling like a marshmellow man. I take pred for Addison's disease only a tiny replacement dose of 7.5 mg daily. Until lately however, the lupus is getting more fierce and I have had to double it for some longer periods of time to get the wolf to settle....the problem is the residual weight gain...I posted before about it. I have gained 15 lbs in 2 years!
    So I go in determined to change to cortef also a steroid but less potent....well nothing doing with either of them...I cried and everything, not a spoiled brat cry because i didn't get my way but a I am so sure this will be better cry but they are still saying no cry....and my hubby well what a trator....he jumped right in! This is so frustrating, I agreed to stay on it and my rhuemy added plaquenil and said that if in 6 months (my next app) my ESR is down considerably she will consider the cortef and pred switch.
    I hate it when stuff is for my own good...thanks for listening to my rant, Sandra

  2. #2
    Join Date
    Dec 2008
    Location
    Orange County
    Posts
    135
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    It's so hard that on top of everything we have to deal with, weight gain from one of our drugs comes along with it. I gained about 60 lbs. over two years with my high pred dose. It was so hard to be so sick and tired and not be able to anything to battle the weight gain at the time. I finally realized, the pred was helping to keep me alive really and I had to take the bad with the good. I was put on plaq too to help me eventually come off the pred. Try to focus on your health and feeling better right now. It's hard gaining weight I know, but right now your doctors are looking at what is going to help you get to where you need to be. You can lose the weight down the line, I did eventually with mine. It took a few years to get the wolf under control first, but I can look back now and be thankful for the prednisone even with all the side effects because I know I wouldn't be here without it.

  3. #3
    Join Date
    Dec 2008
    Location
    Phoenix, Arizona
    Posts
    1,013
    Thanks
    0
    Thanked 22 Times in 19 Posts

    Default

    I just wanted to pop in say that I am sorry you are so frustrated right now and you can vent to us whenever you need to......that is what we are here for Keep your head up and you will get through this bump in the road. Keep us posted on how you are doing!!!!!! I am thinking about you!
    As I grow to understand life less and less,
    I learn to love it more and more.

    Age 29, Lupus for last 7 years

    Medications: Methotrexate, Lyrica, Celebrex, Flexeril, Theophylline, Bactrim, Xopenex, Lisinopril, Ultram

  4. #4
    Join Date
    Dec 2008
    Location
    UK
    Posts
    3,091
    Blog Entries
    59
    Thanks
    0
    Thanked 94 Times in 83 Posts

    Default hi

    Yes me too..sending you hugs and let us know....we are here for you.xxx

    love Amanda.xxxx
    I am still here,just been on new meds so unable to function like i used to.I will pop back,just know im thinking of you all and hoping you are keeping on keeping on.xxxxxxx

  5. #5
    Join Date
    Apr 2009
    Posts
    838
    Blog Entries
    5
    Thanks
    8
    Thanked 24 Times in 22 Posts

    Default

    Sending you ((((hugs)))). So sorry for the frustration. Hang in there. (((more hugs))))

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •